"detox"/flu feeling from methylation supplements

Discussion in 'Fibromyalgia Main Forum' started by bigmama2, Jun 4, 2009.

  1. bigmama2

    bigmama2 New Member

    hi all

    i was on methylation type of supplements a while back and they helped my cfs improve. well, i got lazy about taking them and i stopped. i recently started back up and i am having that awful "detox" feeling. feels like a lite flu-- slight fever, feel more tired and "yucky", peeing more than usual, etc. i put up with it for a week and i just cant take it anymore. so i have now stopped taking the supps. and guess what? that detox/ flu like feeling is gone.

    anyone else get that reaction from methylation supps?

    i will go back on them but for now i am taking a break.

    and by the way, i would never have been a believer in "detox" reaction type of thing- untill i experienced it myself.

  2. frickly

    frickly New Member

    I consider a herx reaction to supplements a good thing. When I started antibiotics I literaly thought my body was going to shut down. However, I pushed through this and the result was and 80% reduction in pain (I have a mycoplama bacteria). I also get this reaction, thankfully not as severe, with supplements. I would suggest pushing through this as it will only last a few days.
  3. deliarose

    deliarose New Member

    Yes, i felt worse on methylation .. it was alternating..better and worse. I definately spent more time in the bathroom.. lots of elimination as other ppl have noted.. and I needed to sleep more during the day..naps... even though I was finallly getting refreshing sleep.

    This comes with the territory. Charcoal helps.. the supplement i mean .. it binds stuff up and moves it out of the body.... Always have a bottle on hand. It's cheap and it binds the toxins so that they are excreted and not recirculated.

    I've been at it 2 years now.. and it's turned everything around.. althought it's slow. i'm using tiny doses of valtrex and adrenal and thyroid support too....

    good luck
  4. mbofov

    mbofov Active Member

    The methylation supps make me detox, no question about it. Deliarose had a good suggestion about charcoal. It can help. I believe it absorbs toxins in the gut. Just be aware that it can also absorb good nutrients as well, so it's not something to take all the time.

    You might try cutting your dose, or taking it every other day. I take it every other day. As the methylation cycle gets restarted and working better, your body's detox pathways should start working better and symptoms will ease. But you do have to go slow.

  5. Forebearance

    Forebearance Member

    Hi bigmama2,

    Yes, I get that reaction from the methylation supps also. I would suggest cutting down your doses of them.

    After some experimenting, I figured out the right amount for me to take so that I could detox at a manageable rate. Like caledonia, I take much less than the suggested dose. I crush the pills and it makes it easy.

    I'm glad you took a break. Detoxing is not the same thing as Herxing. I do NOT recommend pushing through it. If you do it too quickly, it can become extremely unpleasant. (I know from personal experience.) The unpleasantness can continue for a long time.

    When you are detoxing, you are not killing anything. You are just removing stored poisons from your body. If you loosen more toxins than you can excrete, you are basically just re-poisoning yourself.

    To help excrete toxins faster, drink a lot of water of course. I take soluble fiber instead of charcoal. I would be concerned that charcoal would remove too many nutrients, and I need to do this on a long-term basis. As it is, I still have to take extra calcium and extra hormones because the soluble fiber removes a bit of them.

    Before I figured out taking soluble fiber, I used to eat a bowl of cereal to help with detox symptoms.

    At least it's a good thing that you are getting this reaction. Something bad must be coming out!

  6. frickly

    frickly New Member

    Also, you should take the charcoal 1-2 hours before or after any other medications as it will absorb these as well.
  7. bigmama2

    bigmama2 New Member

    thanks everyone for the posts! i stopped taking the supps- i just couldnt stand the detox feelings any longer. and thankfullly- 2 days later the detox stuff went away! what a relief.

    i will go back on the supps in future- i reallly do think they help. i have too much stress (but its a happy good stress thing) right now going on in my life- and i just can not deal with the detox feelings right now.

    take care all!!!!!!!!!!!!!!!!!!!